MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm portico valve and a small flexnav delivery system were selected for procedure.The patient originally had a normal sinus rhythm.Prior to implant, a balloon aortic valvuloplasty (bav) was performed, and the patient experienced a heart block.The valve was successfully implanted, but the heart block continued to persist.A pacemaker was required to be implanted to treat the heart block.There was no clinically significant delay in procedure reported.The patient was stable and discharged at the time of report.
 
Additional Manufacturer Narrative
An event of heart block was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the available information, the root cause of the reported event could not be conclusively determined, but the 5mm depth of implant could have contributed to the heart block.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.H6.Previously reported medical device problem code has been replaced with 2616 malposition of device.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that there was minimal calcification beneath the aortic annular plane in the interventricular septum.The implant depth of the valve was 5mm.No additional information was provided.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14838241
Report Number2135147-2022-00446
Device Sequence Number11358358
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number7960115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMALL FLEXNAV DELIVERY SYSTEM, FNAV-DS-SM(8311221)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale
Patient Weight49 KG